Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 10, 2017, 1:10 PM EDT for Bartow County, Cherokee County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2017, 1:10 PM EDT (17:10 UTC)
- Expired
- Aug 10, 2017, 1:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Bartow County, GA, Cherokee County, GA
The radar
The Atlanta radar (KFFC), 105 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 620 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
255
WWUS82 KFFC 101710
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
110 PM EDT THU AUG 10 2017
GAZ020-021-101745-
Cherokee GA-Bartow GA-
110 PM EDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEROKEE AND BARTOW
COUNTIES UNTIL 145 PM EDT...
At 109 PM EDT...a line of strong thunderstorms was along a line
extending from Pine Log to near Cartersville...and moving northeast
at 20 mph.
HAZARD...Heavy rain...winds up to 40 mph...and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Canton, Cartersville, Woodstock, Acworth, Holly Springs, Adairsville,
Euharlee, Emerson, White, Waleska, Cassville, Kellogg Creek, Red Top
Mountain State Park, Folsom, Hobgood Park, Funkhouser, Lake
Arrowhead, Oak Grove, Little River Landing and George Washington
Carver St Pk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3440 8487 3440 8473 3441 8473 3441 8458
3438 8458 3438 8444 3407 8448 3408 8474
3408 8496
TIME...MOT...LOC 1709Z 228DEG 17KT 3433 8473 3416 8485
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 12:06 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 10, 12:06 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1206 PM EDT Thu Aug 10 2017 .UPDATE... Earlier low clouds have begun to lift with some breaks in the cloud cover becoming more evident as well. Shower coverage has in turn begun to increase in north Georgia with additional showers and thunderstorms expected to develop through the afternoon hours. With ample moisture remaining in place, locally heavy rainfall will again be the main concern in stronger showers and thunderstorms. RW && .PREV DISCUSSION... /Issued 722 AM EDT Thu Aug 10 2017/ PREV DISCUSSION... /Issued 310 AM EDT Thu Aug 10 2017/ SHORT TERM /Today through Friday/... Abnormal pattern for this time of year will continue through the end of the week. An old frontal boundary, currently situated across southern GA, will continue to impact the sensible weather through the short term period. The old frontal boundary should begin to push a bit northward today across the CWFA. Not confident on exactly how far north the boundary will make it. A wave of low pressure is expected to move along the old boundary early on Friday. Hi-res models are not pinging on any specific today in the precip pattern. Am hesitant to reduce pops below likely. The atmos remains tropical, with PWATS at or slightly above 2". With any heating, or forcing from the old boundary, it wouldn't take a lot for showers to become numerous. Models are producing a good amount of surface instability today, with CAPE values aoa 2000 j/kg. However, do think extensive cloud cover will limit heating in most places. Mid level lapse rates are not impressive either. So, will limit the convective coverage to chance. However, if areas break out of the clouds for a good period of time, thunderstorms will end up being more prevalent than anticipated. Locally heavy rainfall will be likely. Do think coverage of shra/potential tsra will diminish for the evening and late night hours. However, pops should begin to increase early Saturday morning as the surface wave approaches from the west. At this time, it looks like the highest chances for pops are in the early part of the Friday. Also, will continue to limit the chances for thunder - but with a bit more forcing - a few more thunderstorms are possible on Friday. NListemaa LONG TERM /Friday Night through Wednesday/... Medium range models continue to keep the region under persistent west-southwesterly upper-level flow through the majority of the long- term forecast period. Ample moisture over the forecast area, transient surface boundaries and periodic weak waves rippling through the mid/upper flow, keeps POPs at least at good chance through the period. Without strong dynamics or low-level forcing, chances for organized severe weather remain fairly low through the period. However, with moderate instability and some weak shear, scattered strong to isolated severe storms cannot be ruled out, especially during the peak, diurnally driven, period of maximum instability each afternoon into the early evenings. Bigger threat remains the potential for heavy rain and localized flooding as moderate to high precipitable water values support areas of moderate to heavy rain each day, bringing streamflows up and keeping soils near saturation. 20 AVIATION... 12Z Update... A few showers have developed this morning and should impact the airfield in the next couple of hours. Do think that there will be a lull before the afternoon activity gets started. Overall, there have been no major changes to the TAF. Winds are still going to be an issue overnight...the wind speeds will be so light that the direction may flip flop between east and west until mid morning Friday. //ATL Confidence...12Z Update... Med confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 83 71 86 72 / 60 50 60 30 Atlanta 82 72 85 72 / 60 50 60 30 Blairsville 77 66 81 67 / 60 50 70 30 Cartersville 83 70 85 71 / 60 40 60 30 Columbus 87 74 89 74 / 60 40 60 30 Gainesville 80 70 84 70 / 60 50 60 30 Macon 87 73 89 72 / 50 50 60 30 Rome 83 71 87 71 / 60 50 60 30 Peachtree City 84 71 86 72 / 60 50 60 30 Vidalia 88 73 89 73 / 40 40 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW AVIATION...RW
Hazardous weather outlook, Aug 10, 4:00 AM EDT, 9 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 400 AM EDT Thu Aug 10 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 400 AM EDT Thu Aug 10 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered thunderstorms are expected. A few strong storms are possible. The primary hazards will be gusty winds, frequent lightning and very heavy rainfall. With soils at or approaching saturation across much of north and central Georgia, localized flooding is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... There will be scattered thunderstorms each day, especially during the afternoon and evening hours. A few storms could be strong with the main hazards being gusty winds, frequent lightning and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested, but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 10, 1:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
110 PM EDT THU AUG 10 2017
GAZ020-021-101745-
Cherokee GA-Bartow GA-
110 PM EDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEROKEE AND BARTOW
COUNTIES UNTIL 145 PM EDT...
At 109 PM EDT...a line of strong thunderstorms was along a line
extending from Pine Log to near Cartersville...and moving northeast
at 20 mph.
HAZARD...Heavy rain...winds up to 40 mph...and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Canton, Cartersville, Woodstock, Acworth, Holly Springs, Adairsville,
Euharlee, Emerson, White, Waleska, Cassville, Kellogg Creek, Red Top
Mountain State Park, Folsom, Hobgood Park, Funkhouser, Lake
Arrowhead, Oak Grove, Little River Landing and George Washington
Carver St Pk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3440 8487 3440 8473 3441 8473 3441 8458
3438 8458 3438 8444 3407 8448 3408 8474
3408 8496
TIME...MOT...LOC 1709Z 228DEG 17KT 3433 8473 3416 8485
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:33 PM EDT | Flash Flood Warning | FFC | Bartow, Cherokee | 6 hr |
| Aug 10, 1:57 PM EDT | Special Weather Statement | FFC | Murray, Walker, Whitfield | 33 min |
| Aug 10, 2:33 PM EDT | Special Weather Statement | FFC | Chattooga, Murray, Whitfield | 27 min |
| Aug 10, 3:05 PM EDT | Special Weather Statement | FFC | Gwinnett, Haralson, Paulding, Polk | 25 min |
| Aug 10, 3:13 PM EDT | Special Weather Statement | FFC | Macon, Schley | 32 min |
| Aug 10, 3:42 PM EDT | Special Weather Statement | FFC | Chattooga, Gordon, Pickens | 33 min |
| Aug 10, 3:55 PM EDT | Special Weather Statement | FFC | Banks, Hall, Jackson | 35 min |
| Aug 10, 4:24 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Floyd, Pickens | 36 min |
| Aug 10, 4:47 PM EDT | Special Weather Statement | FFC | Carroll | 28 min |
| Aug 10, 5:12 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 33 min |
| Aug 10, 5:22 PM EDT | Special Weather Statement | FFC | DeKalb, Rockdale | 23 min |
| Aug 10, 6:26 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, DeKalb, Fayette, Heard, Henry and 2 more | 34 min |
| Aug 10, 6:48 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 27 min |
| Aug 10, 7:32 PM EDT | Special Weather Statement | FFC | Harris, Heard, Troup | 28 min |
| Aug 10, 7:37 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette | 38 min |
| Aug 10, 7:56 PM EDT | Special Weather Statement | FFC | Meriwether, Troup | 34 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.